Alert archive / Nevada / Freeze Warnings in 2012
Freeze Warning 1, NWS Elko, NV
NWS Elko, NV issued this freeze warning at May 23, 2012, 3:42 PM PDT for 5 counties in Nevada. It took effect at May 23, 2012, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2012, 3:42 PM PDT (22:42 UTC)
- In effect from
- May 23, 2012, 11:00 PM PDT
- Expired
- May 24, 2012, 7:35 AM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WWUS75 KLKN 232242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT WED MAY 23 2012 ...FREEZING TEMPERATURES EXPECTED IN SOME VALLEYS TONIGHT... .COLDER AIR WILL FILTER INTO THE GREAT BASIN LATE TONIGHT. AS WINDS SUBSIDE TEMPERATURES WILL FALL BELOW FREEZING IN THE VALLEYS. IN GENERAL TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING HOWEVER THE HIGHER VALLEYS OF NORTHERN NEVADA COULD SEE TEMPERATURES IN THE LOWER 20S BY EARLY THURSDAY MORNING. NVZ031-035-037>039-241045- /O.UPG.KLKN.FZ.A.0001.120524T0700Z-120524T1600Z/ /O.NEW.KLKN.FZ.W.0001.120524T0600Z-120524T1500Z/ NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 342 PM PDT WED MAY 23 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 21 TO 32 DEGREES. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT... BUT WILL WARM ABOVE FREEZING AS THE SUN RISES. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL HOURS. * IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND LIVESTOCK MAY REQUIRE SPECIAL ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ030-241045- /O.NEW.KLKN.FZ.W.0001.120524T0600Z-120524T1500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 342 PM PDT WED MAY 23 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. * TEMPERATURES: 23 TO 32 * TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT... BUT WILL RISE ABOVE FREEZING AS THE SUN RISES. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...DENIO * DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL HOURS. * IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND LIVESTOCK MAY REQUIRE SPECIAL ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
934 WWUS75 KLKN 240640 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1140 PM PDT WED MAY 23 2012 ...FREEZING TEMPERATURES EXPECTED IN SOME VALLEYS THURSDAY MORNING... .COLDER AIR IS FILTERING INTO THE GREAT BASIN. TEMPERATURES WILL FALL BELOW FREEZING IN THE VALLEYS. IN GENERAL LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING HOWEVER THE HIGHER VALLEYS OF NORTHERN NEVADA COULD SEE TEMPERATURES IN THE LOWER 20S BY DAYBREAK THURSDAY. NVZ030-031-035-037>039-241500- /O.CON.KLKN.FZ.W.0001.000000T0000Z-120524T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 1140 PM PDT WED MAY 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY. * TEMPERATURES: 21 TO 32 DEGREES. * TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... PINTO SUMMIT...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN * DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL HOURS IN SOME LOCATIONS. * IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND LIVESTOCK MAY REQUIRE SPECIAL ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LW
118 WWUS75 KLKN 241435 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 735 AM PDT THU MAY 24 2012 NVZ030-031-035-037>039-241545- /O.CAN.KLKN.FZ.W.0001.000000T0000Z-120524T1500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 735 AM PDT THU MAY 24 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES IN NORTHERN AND CENTRAL NEVADA HAVE RISEN ABOVE FREEZING AT NEARLY EVERY LOCATION. A FEW SPORADIC SPOTS IN HIGHER VALLEYS WILL CONTINUE TO WARM AND RISE ABOVE FREEZING SOON. $$ BB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at May 23, 5:10 AM PDT, 10 hours 32 minutes earlier.
Area forecast discussion, May 23, 5:10 AM PDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 510 AM PDT WED MAY 23 2012 .SYNOPSIS...LOW PRESSURE WILL SLOWLY SINK SOUTHWARD INTO THE GREAT BASIN TODAY THROUGH SATURDAY BRINGING IN COOLER AIR. BREEZY CONDITIONS ARE EXPECTED ACROSS CENTRAL NEVADA FOR THE NEXT COUPLE DAYS. LIGHT SHOWER ACTIVITY WILL SPREAD FROM NORTHERN NEVADA TO ALL OF THE GREAT BASIN BY FRIDAY...WITH SOME THUNDERSTORMS POSSIBLE. A PACIFIC STORM WILL BRING A FEW INCHES OF SNOW TO THE MOUNTAINS THIS MEMORIAL DAY WEEKEND AS MUCH COOLER WEATHER ENVELOPES THE REGION. && .SHORT TERM...TODAY THROUGH THURSDAY. OVERVIEW. IR IMAGERY REVEALS ONLY A FEW CLOUDS DRIFTING ACROSS THE GREAT BASIN THIS MORNING. TEMPERATURES ARE RANGING FROM THE UPPER 30S TO THE MID 40S AND SHOULD SETTLE OUT ABOUT 5 DEGREES LOWER THAN TUESDAY MORNING. THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH THURSDAY. TODAY. A SHORT WAVE LOW WILL SLIDE THROUGH THE BROAD TROUGH OVER WEST-CENTRAL U.S. AND BRING SOME LIGHT SHOWER ACTIVITY TO NORTHEAST NEVADA AND THE RUBY MOUNTAINS. SNOW LEVELS WILL DIP TO ABOUT 6500 FEET AS COOLER AIR FLOWS INTO THE GREAT BASIN. THE PRESSURE GRADIENT IS TIGHTEST OVER NORTHERN NYE COUNTY AND WIND GUSTS ARE EXPECTED TO PEAK NEAR 45 MPH FROM THE NORTHWEST WHICH IS A FIRE WEATHER CONCERN. A RED FLAG WARNING IS IN EFFECT FOR NORTHERN NYE AND SOUTHERN LANDER/EUREKA COUNTIES. TONIGHT. LIGHT SHOWERS WILL CONTINUE ACROSS THE NORTH. AS WINDS SUBSIDE TOWARDS MIDNIGHT...TEMPERATURES WILL TAKE ANOTHER DIP. SNOW LEVELS WILL REMAIN AROUND 6500 FEET. LOWS ACROSS MOST OF THE EASTERN HALF OF NEVADA WILL SEE LOWS RANGING FROM THE MID 20S TO AROUND FREEZING. A FREEZE WATCH IS IN EFFECT FOR MOST OF ELKO COUNTY AND WHITE PINE COUNTY. THURSDAY THROUGH THURSDAY EVENING. AN UPPER LOW WILL DIP INTO SOUTHERN OREGON. WINDS WILL REGENERATE IN THE AFTERNOON...SHIFT TO SOUTHWEST...AND BE STRONGEST SOUTH OF HIGHWAY 50...AGAIN PRIMARILY A FIRE WEATHER CONCERN AS WINDS WILL BE BELOW ADVISORY CRITERIA. THE AIR MASS WILL DESTABILIZE LATE THURSDAY SO THUNDERSTORM ACTIVITY ACROSS NORTHERN NEVADA MAY NOT OCCUR UNTIL AFTER 00Z FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHERN NYE AND SOUTHERN LANDER/EUREKA COUNTIES AS WELL AS WHITE PINE COUNTY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. A STRONG STORM SYSTEM IS STILL EXPECTED TO BRING A SIGNIFICANT CHANGE TO NEVADA WEATHER FRIDAY AND SATURDAY. EXPECT MUCH COOLER DAYTIME TEMPERATURES AS WELL AS BADLY NEEDED VALLEY RAIN AND MOUNTAIN SNOW. THE STORM WILL BE PROGRESSIVE AND MOVE OUT OF THE GREAT BASIN SUNDAY MORNING ALLOWING FOR MUCH IMPROVED WEATHER FOR THE REMAINDER OF THE MEMORIAL DAY WEEKEND SUNDAY AND MONDAY. THURSDAY NIGHT...IMPRESSIVE 540 DM UPPER LOW DIVES SOUTH INTO NORTHERN CALIFORNIA WITH A TONOPAH SURFACE LOW DEVELOPING IN RESPONSE ACROSS NORTHERN NYE COUNTY. MOST OF NEVADA STILL DRY WITH SHOWERS BREAKING OUT ACROSS NW NEVADA/HUMBOLDT COUNTY BY DAYBREAK FRIDAY MORNING. FRIDAY...UPPER LOW MEANDERS NEAR RENO ALL DAY WITH STRONG LIFT AND FORCING OVER NEVADA. ATTENDANT COLD FRONT WILL CROSS NORTHERN AND CENTRAL NEVADA DURING THE DAY WITH RAIN SHOWERS AND THUNDERSTORMS EXPECTED. 00Z GFS IN PARTICULAR IS QUITE ROBUST WITH FRONTOGENETIC FORCING WITH CONVECTION BREAKING OUT FRIDAY AFTERNOON ALONG THE FRONTAL BOUNDARY. SNOW LEVELS WILL FALL TO NEAR 7000 FEET BEHIND THE COLD FRONT IN THE COLDER AIR-MASS...WITH WET SNOW ON THE HIGHEST MOUNTAINS OF NORTHERN NEVADA. CORE OF COLD AIR ALOFT WILL REMAIN ACROSS WESTERN NEVADA FRIDAY...BUT MAINTAINED A MENTION OF THUNDER GIVEN THE STRONG DYNAMICS EXPECTED. FRIDAY NIGHT/SATURDAY...ALL MODEL GUIDANCE IN GOOD AGREEMENT THAT THE UPPER LOW WILL WEAKEN AND BE EJECTED EASTWARD ACROSS THE GREAT BASIN. BENEFICIAL VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE AS THIS PROCESS OCCURS...NUDGED UP INHERITED POP GRIDS TO THE LIKELY CATEGORY CLOSE TO 00Z MEX/MRA GUIDANCE. SNOW LEVELS WILL CONTINUE TO HOVER NEAR 7000 FEET WITH SEVERAL INCHES OF WET SNOW ACCUMULATION IN THE MOUNTAINS...AFFECTING OUTDOOR HOLIDAY WEEKEND PLANS. MAINTAINED A THUNDER MENTION THROUGHOUT THIS TIME FRAME AS COLD CORE ALOFT PASSES OVERHEAD. GFS BUFR SOUNDINGS FOR WINNEMUCCA/ELKO ARE QUITE UNSTABLE FRIDAY NIGHT WITH LIFTED INDEX TO -3 AND CAPE OF 500 J/KG. UNSEASONABLY COOL SATURDAY WITH MOST VALLEYS STUCK IN THE 50S. SUNDAY...SYSTEM RAPIDLY DEPARTS TO THE NORTHERN ROCKIES WITH ZONAL FLOW REESTABLISHING OVER NEVADA. MOSTLY SUNNY AND WARMER WITH HIGHS IN THE 60S. MEMORIAL DAY...MUCH WARMER. HIGH TEMPERATURES JUMP BACK TO THE 70S FOR A FANTASTIC HOLIDAY AFTERNOON. BT && .AVIATION...VFR THROUGH 12Z THU. A SHORTWAVE EMBEDDED IN STRONG NW FLOW ALOFT WILL SPREAD MID CLOUD DECKS ACROSS NORTHERN NEVADA NEAR 8-10K FT AGL 18-06Z. ISOLATED -SHRASN ACROSS NORTHERN ELKO COUNTY THIS AFTERNOON/EVENING REMAINING NORTH OF KEKO. AFTER 18Z...NW WINDS RESUME AT 15-25 KTS AT ALL TAF SITES. STRONGEST GUSTS NEAR 35 KTS AT KTPH. BT && .FIRE WEATHER...LIGHT SHOWER ACTIVITY IS EXPECTED ACROSS NORTHERN NEVADA THROUGH THURSDAY WITH SNOW LEVELS LINGERING NEAR 6500 FEET. TODAY. A NORTHWEST FLOW IS EXPECTED TODAY AND WINDS WILL BE STRONGEST ACROSS FIRE ZONE 457 AND WILL COMBINE WITH RH VALUES BELOW 15 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED. THURSDAY. WINDS WILL SHIFT TO SOUTHWEST BY THURSDAY AND HUMIDITY LEVELS WILL REMAIN LOW SOUTH OF HIGHWAY 50. WIND GUSTS WILL EXCEED 30 MPH IN SOME LOCATIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE ZONES 455 AND 457. FRIDAY THROUGH MEMORIAL DAY. A COOLER AND WETTER PATTERN WILL REACH THE GREAT BASIN BEGINNING FRIDAY. A FEW INCHES OF SNOW IS POSSIBLE ABOVE 7500 FEET. SHOWERS SHOULD BEGIN TAPERING OFF SATURDAY NIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR NORTHERN ELKO COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY... SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. RED FLAG WARNING FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 92/99/99/92
Hazardous weather outlook, May 23, 3:38 PM PDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 338 PM PDT WED MAY 23 2012 NVZ030-031-038-039-242245- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 338 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION LATER TONIGHT. DAMAGE TO TENDER VEGETATION IS LIKELY. A FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION EARLY THURSDAY MORNING. DAMAGE TO TENDER VEGETATION IS LIKELY. A FREEZE WARNING IS IN EFFECT. A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ033-036-242245- SOUTHEASTERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 338 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-242245- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 338 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND NORTH CENTRAL NEVADA. .DAY ONE...TONIGHT. GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE INTO EARLY THIS EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT FOR WHITE PINE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION LATER TONIGHT. DAMAGE TO TENDER VEGETATION IS LIKELY. A FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION EARLY THURSDAY MORNING. DAMAGE TO TENDER VEGETATION IS LIKELY. A FREEZE WARNING IS IN EFFECT. GUSTY WINDS AND LOW HUMIDITY WILL REDEVELOP THURSDAY AFTERNOON AND CONTINUE INTO EARLY THURSDAY EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT FOR WHITE PINE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES. A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ034-242245- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 338 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ040-041-242245- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 338 PM PDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE INTO EARLY THIS EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WINDS AND LOW HUMIDITY WILL REDEVELOP THURSDAY AFTERNOON AND CONTINUE INTO EARLY THURSDAY EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT. A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:09 AM PDT | Red Flag Warning | LKN | 42 hr | |
| May 23, 3:21 AM PDT | Freeze Watch | LKN | Elko, Eureka, Lander, White Pine | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.